Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
Anne Tallon
Unregistered

Sustiva Dreams
      #3040 - 04/05/00 06:21 PM

Help!!! I'v been on sustiva for six weeks and the vivid dreams are still preventing me from getting a good night's sleep. I've tried 50 mgs of trazedone, which helped me sleep throught the night but left me feeling zonked out the next day (25 mgs didnt really work). I've also tried 20 mgs of buspar, but that was no help at all. Any suggestions?




Post Extras: Remind Me!   Notify Moderator  
Seattle Sam
Unregistered

Re: Sustiva Dreams new
      #3041 - 04/05/00 06:21 PM

When I tried to quit smoking using nicotene patches, I had these types of dreams also. (I quit, but no thanks to the patches! grin).
I've been thinking of starting on Sustiva and my doctor and pharmacist and I have talked about this phenomenon. I've been told that MOST people finally start adapting around 6-8 weeks in that the dreams finally stop. The drug is acting as a type of "dream stimulant" and your body is not used to it. I know that's not much help, but ever person's chemisty is so different it's hard to say "try this, this works". Just hang in there, you are in that time period where they SHOULD (and please note emphasis is on SHOULD)stop, or at the least, really dwindle.



Post Extras: Remind Me!   Notify Moderator  
Osvaldo
Unregistered

Re: Sustiva Dreams new
      #3042 - 04/05/00 06:22 PM

Try Benedryl it sometimes helps you sleep. Though the symptoms are supposed to lessen after six weeks in my case it took longer before I wasn't so heavily zonked by Sustiva, but it did get me to undetectable status so hang in there.



Post Extras: Remind Me!   Notify Moderator  
Duke
Unregistered

Re: Sustiva Dreams new
      #3043 - 04/05/00 06:23 PM

I have them too.Relax.Don't fight the dreams.Learn from them.An other state of consciousness.The medication should allow for 3 or 4 good hours of sleep and a few hours of restless sleep. Try to live with that as I believe the medication is good.Keep taking it every time or stop alltogether.Good Luck.




Post Extras: Remind Me!   Notify Moderator  
John
Unregistered

Re: Sustiva Dreams new
      #3044 - 04/05/00 06:24 PM

I've been on Sustiva for more than two years along with DDI/D4T with super results.I had alot of problems sleeping at first told my Dr.and he said take it during the day.The drug was new then and not all side effects where known. I took at 10.30 am by 1230pm I was so high by 230 pm I felt like I was comming down from a night of acid.After a month of this I could live with any night of vivid dreams. I now so use to it not a problem.Try taking a afternoon nap.




Post Extras: Remind Me!   Notify Moderator  
TAngel
Unregistered

Re: Sustiva Dreams new
      #3646 - 04/25/00 09:43 PM

Hello Anne-
Boy do I remember my first night on Sustiva! I know those side effects must be the same as taking LSD!! I have been on Sustiva for about a year now and I still have those crazy "You should be on Jerry Springer" dreams sometimes! Like everyone else said, they did subside drastically after about 6 weeks. My doctor let me break-up the dosage about 4 months ago. I now take one every 8 hours, but I have been controlled for over a year and a half. Check with your doctor about this. The side-effects are so minimal now that I take it like this. Good luck and stick with it!!



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1955

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3